MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Verbatim: material # 515064, batch # 2502707.We had a cstd malfunction last night.The protector spike came out of the device when the technician tried attaching it to the vial.Additional information: 1.Could you please confirm if you attach the protector manually or using the assembly fixture? what medication was being used during this incident? we attach manually.The drug was valproic acid.2.Did leak occurred? no.3.Was there any harm to the patient/caregiver? (detail) no harm.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation one protector sample was provided to our quality team for investigation.Through visual inspection, the protector spike is broken, verifying the reported incident.A device history review was performed for reported lot 2502707, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this observation.Retained samples of the reported lot were used for additional evaluation.The product was thoroughly inspected and no damage or defects were observed.Functional testing was performed; in all cases the protectors were properly fitted to the vial without issue and no damage to the spike occurred.Product is visually and functionally tested throughout manufacturing according to procedure, ensuring the quality and functionality of the device, including verification that all critical dimensions are within specification, no issues related to the reported issue were noted.Based on our investigation we cannot identify a root cause related to our manufacturing process at this time.To date, there have been no other similar events reported for this lot.The m12 assembly fixture is recommended to ease the connection of the protector to the vial.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22183144
Report Number3003152976-2025-00271
Device Sequence Number18342733
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647(11)250227(17)270131(10)2502707
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515064
Device Lot Number2502707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown